Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

HELP

Is it normal for a paeson when they are close to passing to hear voices and talk when they seem completely? My dad has been on hospice and has end stages COPD and they are not giving him a lot longer and now he is on morphine cause of the pain and now this is happening.... I am scared and not sure what to do

Answer Question
 
Anonymous

Asked by Anonymous at 6:37 PM on Mar. 5, 2011 in Health

Answers (3)
  • I think its because of the amount of 'comfort' medication he is given. Same thing with my dad's passing.
    meooma

    Answer by meooma at 6:38 PM on Mar. 5, 2011

  • yes it is. the morphine can cause halucinations. my father was at end stage cancer and on hospice and was on morphone among other drugs and he said that was seeing people and even angels. he thought my grandfather was an angel. weather or not he really was seeing angels or if it was just the meds its very common. im sure hospice has gone over this with you but when there is only a few hours to just days they get what is called a death rattle and its when they breath that it sounds really rattlely.
    at this point there is nothing you can do. indulge him and let him continue can could give him comfort as it did in my fathers case. gl and i wish you the best.
    laura970

    Answer by laura970 at 6:42 PM on Mar. 5, 2011

  • Unfortunately it can be a side effect.
    Hatsumomo

    Answer by Hatsumomo at 2:51 AM on Mar. 6, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Masturbation?(maybe TMI) adult content

Next question overall (Pets)
Dog groomers.....

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN